Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at May 31, 2006, 10:18 PM CDT for Thayer County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 1, 2006, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 67 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 010320 FFWGID NEC169-010915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1018 PM CDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... THAYER COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 415 AM CDT * AT 1013 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A THUNDERSTORM WITH VERY HEAVY RAIN OVER DESHLER...OR ABOUT 39 MILES NORTH OF CONCORDIA...MOVING EAST AT 10 MPH. AT THE JUNCTION OF HIGHWAY 5 AND 136 WATER WAS RUNNING OVER THE CURBS AT A DEPTH OF 6 INCHES. * LOCATIONS IMPACTED INCLUDE... CARLETON... HEBRON... BELVIDERE... LAT...LON 4032 9781 4002 9780 4002 9739 4032 9751 $$ 19
1 follow-up statement
000 WGUS73 KGID 010512 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1211 AM CDT THU JUN 1 2006 NEC169-010518- THAYER NE- 1211 AM CDT THU JUN 1 2006 ...THE FLASH FLOOD WARNING FOR THAYER COUNTY IS CANCELLED... THE THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAINFALL ACROSS THAYER COUNTY...ESPECIALLY WEST OF HIGHWAY 81...HAVE MOVED OUT OF THE COUNTY. NO ADDITIONAL FLASH FLOODING IS ANTICIPATED. LAT...LON 4032 9781 4002 9780 4002 9739 4032 9751 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:05 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, May 31, 3:05 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 305 PM CDT WED MAY 31 2006 .SHORT TERM...FORECAST FOCUS IS THE RISK FOR THUNDERSTORMS TONIGHT. TWO AREAS OF CONCERN SHOW UP. ONE IS THROUGH EARLY EVENING AS WEAK CONVERGENCE NEAR/IN SOUTHEAST/EASTERN CWFA. INCREASED MOISTURE OVER SOUTHEAST CWFA COULD BE ENOUGH TO POP A FEW STORMS THROUGH EARLY EVENING. STORMS ALONG THE FRONT RANGE WILL WORK EAST...THEN SOUTHEAST BY LATE EVENING AND MORE LIKELY TO IMPACT THE SOUTHWEST CWFA. AS THIS HAPPENS...UPPER TROUGH MOVES ACROSS THE CWFA THROUGH THE NIGHT. ALL OF THIS SPELLS RISK OF THUNDERSTORMS...AND BROAD BRUSHED WITH ISOLATED/SCATTERED CHANCE FOR THUNDERSTORMS. TROUGH PASSES EARLY THURSDAY MORNING LEAVING A VERY PLEASANT DAY. SOME DISCUSSION REGARDING RETURN FLOW AND OVERNIGHT MID LEVEL CONVECTION BUT HELD OFF FOR NOW. .LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. MAIN FORECAST CONCERNS WILL BE WITH A COOL FRONT THAT MOVES THROUGH THE FORECAST AREA MONDAY NIGHT AND TEMPERATURES THROUGH THE PERIOD. A WEAK SHORT WAVE MOVES ACROSS THE RIDGE ON SATURDAY...BUT THERE IS NOT MUCH MOISTURE TO WORK WITH AND THE SURFACE FRONT IS FAR ENOUGH TO THE WEST THAT THERE SHOULD NOT BE ANYTHING TO INITIATE ON. THE SURFACE FRONT REMAINS TO THE WEST OF THE FORECAST AREA THROUGH MONDAY NIGHT. DURING THAT TIME THERE WILL BE SOUTH WINDS AND TEMPERATURES AT 850MB ARE EXPECTED TO BE 20 TO 24 DEC C. THIS SHOULD ALLOW FOR WARM TEMPERATURES TO CONTINUE THROUGH THE WEEKEND AND EARLY NEXT WEEK. AS THE FRONT MOVES THROUGH MONDAY NIGHT...A SHORT WAVE MOVES THROUGH EASTERN NEBRASKA AND IOWA. SINCE THERE IS LITTLE MOISTURE IN THIS AREA AND THE UPPER SUPPORT IS TO THE EAST...EXPECT THAT THERE WILL BE NO PRECIPITATION WITH THE FRONTAL PASSAGE. AFTER THE FRONT MOVES THROUGH...THE TEMPERATURES ONLY BRIEFLY DROP BELOW 20 DEG C AT 850MB BEFORE WARMING BACK UP AGAIN. THE COOLER AIR SHOULD BE SHORT LIVED AND NOT VERY COOL TO BEGIN WITH. ONLY HAVE A FEW DEGREES COOLER FOR TUESDAY AND WEDNESDAY THAN OVER THE WEEKEND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. 05/JCB
Hazardous weather outlook, May 31, 9:09 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 909 PM CDT WED MAY 31 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 909 PM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA TONIGHT. THE PRIMARY HAZARD WILL BE TORRENTIAL RAINFALL FROM THE SLOWER MOVING STORMS...HOWEVER GUSTY WINDS OF 45 MPH AND HAIL UP TO THE SIZE OF DIMES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 31, 6:36 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 636 PM CDT WED MAY 31 2006 KSZ019-010000- MITCHELL- 636 PM CDT WED MAY 31 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MITCHELL COUNTY... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIMPSON...OR 19 MILES SOUTHWEST OF CONCORDIA...AND MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, May 31, 7:38 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN SIMPSON 39.39N 97.93W
05/31/2006 M2.25 INCH MITCHELL KS TRAINED SPOTTER
HEAVY RAIN LASTED FOR ABOUT AN HOUR
&&
KINGSpecial weather statement, May 31, 8:10 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 810 PM CDT WED MAY 31 2006 KSZ007-010145- JEWELL- 810 PM CDT WED MAY 31 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR JEWELL COUNTY... AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORMOSO...OR 24 MILES NORTHWEST OF CONCORDIA...AND MOVING EAST AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL EASTERN JEWELL COUNTY AT 820 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 31, 9:03 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 903 PM CDT WED MAY 31 2006 NEZ086-087-010230- NUCKOLLS-THAYER- 903 PM CDT WED MAY 31 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NUCKOLLS AND THAYER COUNTIES... AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSKIN...OR 37 MILES NORTH OF CONCORDIA... AND MOVING NORTHEAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... DESHLER AT 915 PM CDT... CARLETON AT 930 PM CDT... DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH AS WELL AS BRIEF HEAVY RAIN UP TO 2 INCHES PER HOUR ARE EXPECTED WITH THIS STORM. 19
Special weather statement, May 31, 9:28 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 928 PM CDT WED MAY 31 2006 NEZ086-087-010300- NUCKOLLS-THAYER- 928 PM CDT WED MAY 31 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NUCKOLLS AND THAYER COUNTIES... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSKIN...OR 41 MILES SOUTHEAST OF HASTINGS...AND MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... DAVENPORT AT 935 PM CDT... CARLETON AT 940 PM CDT... DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH AND BRIEF HEAVY RAIN UP TO 2 INCHES AN HOUR ARE EXPECTED WITH THIS STORM. 19
Special weather statement, May 31, 9:41 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 941 PM CDT WED MAY 31 2006 NEZ086-087-010300- NUCKOLLS-THAYER- 941 PM CDT WED MAY 31 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NUCKOLLS AND THAYER COUNTIES... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSKIN...OR 41 MILES SOUTHEAST OF HASTINGS...AND MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... DAVENPORT AT 935 PM CDT... CARLETON AT 940 PM CDT... DIME SIZE HAIL...AND DAMAGING WINDS UP TO 50 MPH AND BRIEF HEAVY RAIN UP TO 2 INCHES AN HOUR ARE EXPECTED WITH THIS STORM. 19
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.